Mathematical Analysis of the Miller-Modigliani Theory

Operations Research Letters, Vol. 1, Issue 4, pp. 148-152, September 1982

5 Pages Posted: 22 Jan 2008 Last revised: 6 May 2017

See all articles by Suresh Sethi

Suresh Sethi

University of Texas at Dallas - Naveen Jindal School of Management

N. A. Derzko

University of Toronto

John P. Lehoczky

Carnegie Mellon University

Abstract

This paper provides a rigorous mathematical treatment of the problem of valuation of a firm in a deterministic, partial equilibrium framework. It is shown that the dividend and arbitrage approaches to valuation are not equivalent in general. A necessary and sufficient condition for their equivalence is also obtained.

Keywords: MM Theory, Miller-Modigliani theory, partial equlibrium, dividend approach, cash flow approach, valuation of firm. arbitrage pricing, share repurchase, MM theory, financial valuation, infinite horizon firm

JEL Classification: G32, G12, G12, G31, G35, G3, D40, D46, G1

Suggested Citation

Sethi, Suresh and Derzko, Nicholas and Lehoczky, John, Mathematical Analysis of the Miller-Modigliani Theory. Operations Research Letters, Vol. 1, Issue 4, pp. 148-152, September 1982, Available at SSRN: https://ssrn.com/abstract=1086172

Suresh Sethi (Contact Author)

University of Texas at Dallas - Naveen Jindal School of Management ( email )

800 W. Campbell Road, SM30
Richardson, TX 75080-3021
United States

Nicholas Derzko

University of Toronto ( email )

105 St George Street
Toronto, Ontario M5S 3G8
Canada

John Lehoczky

Carnegie Mellon University ( email )

Pittsburgh, PA 15213-3890
United States

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Downloads
33
Abstract Views
1,069
PlumX Metrics